Alert archive / Alabama / Special Marine Warnings in 2010

Special Marine Warning 21, NWS Mobile, AL

February 5, 2010

NWS Mobile, AL issued this special marine warning at Feb 5, 2010, 1:47 AM CST. It was in force for 88 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Feb 5, 2010, 1:47 AM CST (07:47 UTC)
Expired
Feb 5, 2010, 3:15 AM CST
In force
88 min
Issued by
NWS Mobile, AL
Area
Storm-based polygon

The radar

The Eglin Afb radar (KEVX), 64 km from the middle of the area, began a volume at 07:47 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Tallahassee Rgnl, FL (KTLH), launched 00:00Z, 7.8 hours before the alert went out and 212 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Tallahassee Rgnl, FL at 00:00Z on 2010-02-05Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Tallahassee Rgnl, FL at 00:00Z on 2010-02-05The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 352 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
853 m above ground
0-6 km bulk shear
74 kt
0-1 km storm-relative helicity
352 m²/s²
0-3 km storm-relative helicity
684 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

334 
WHUS54 KMOB 050747
SMWMOB
GMZ655-675-050915-
/O.NEW.KMOB.MA.W.0021.100205T0747Z-100205T0915Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SPECIAL MARINE WARNING
NATIONAL WEATHER SERVICE MOBILE AL
147 AM CST FRI FEB 5 2010

THE NATIONAL WEATHER SERVICE IN MOBILE HAS ISSUED A

* SPECIAL MARINE WARNING FOR...
  WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM...
  COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM...

* UNTIL 315 AM CST

* AT 144 AM CST...NATIONAL WEATHER SERVICE RADAR INDICATED A LINE OF
  THUNDERSTORMS...CAPABLE OF PRODUCING WINDS OF 34 TO 50 KNOTS...FROM
  12 NM NORTH OF NAVARRE BEACH TO 6 NM SOUTH OF WOODBURN REEF...OR
  FROM 8 NM EAST OF BLACKWATER BAY BRIDGE TO 6 NM SOUTH OF WOODBURN
  REEF...MOVING EAST AT 20 KNOTS.

* THESE STRONG THUNDERSTORMS WILL BE...
  OVER TUGBOAT ZEUS REEF BY 200 AM CST
  OVER OKALOOSA REEF ODYSSEY BY 210 AM CST
  OVER MARY ESTHER BY 215 AM CST
  OVER FORT WALTON LIBERTY SHIP REEF AND FORT WALTON BEACH PIER BY
  225 AM CST
  OVER SHALIMAR BY 230 AM CST
  OVER OKALOOSA DEEP WATER REEF AND EAST PASS AT DESTIN BY 240 AM CST
  OVER MID BAY BRIDGE BY 255 AM CST

IF CAUGHT ON THE OPEN WATERS...ENSURE LIFE JACKETS ARE SECURELY
FASTENED BY YOU AND YOUR CREW. SECURE ANY LOOSE CARGO...AND MAKE SURE
ALL SAFETY GEAR IS READILY AVAILABLE. MAKE SURE ALL OVERBOARD DRAINS
ARE FREE OF OBSTRUCTIONS. PREPARE FOR SUDDEN SQUALLS AND BREAKING
WAVES...AND TAKE EVASIVE ACTION TO PREVENT CAPSIZING.

LAT...LON 3040 8610 3039 8610 3041 8649 3040 8643
      2939 8646 2933 8713 2991 8692 3044 8689
      3047 8694 3041 8686 3043 8661 3044 8663
      3048 8648 3053 8649 3052 8641 3046 8639
      3050 8614 3048 8613
TIME...MOT...LOC 0746Z 259DEG 18KT 3057 8683 2992 8682
          2924 8711

$$

What forecasters said that day

The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Mobile, AL wrote its last area forecast discussion before this special marine warning went out at Feb 4, 11:30 PM CST, 2 hours 17 minutes earlier.

Area forecast discussion, Feb 4, 11:30 PM CST, 2 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MOBILE AL
1130 PM CST THU FEB 4 2010

.UPDATE...TO AVIATION SECTION.

&&

.SHORT TERM...(TONIGHT THROUGH SATURDAY)...SFC LOW PRESSURE OVER THE
NORTHWESTERN GULF WILL CONTINUE TO MOVE TO THE NORTHEAST THIS
EVENING AND TONIGHT...MOVING ACROSS SOUTHWEST ALABAMA AND NORTHWEST
FLORIDA OVERNIGHT. THIS WILL CONTINUE TO BRING WIDESPREAD RAIN TO
THE CENTRAL GULF COAST THROUGH FRIDAY MORNING. CANNOT RULE OUT AN
ISOLATED THUNDERSTORM ESPECIALLY OVER THE MARINE AREA AND NEAR THE
COAST BUT THE THREAT REMAINS RATHER SMALL AND HAVE REMOVED THE
MENTION OF THUNDERSTORMS FROM THE FORECAST. PRECIPITABLE WATER
VALUES WILL CLIMB TO NEAR 1.8 INCHES TONIGHT...WHICH IS MORE THAN
TWICE THE NORMAL AMOUNTS THIS TIME OF YEAR. CONSEQUENTLY...THE
GREATEST THREAT THROUGH TONIGHT WILL BE HEAVY RAINFALL AS MOST AREAS
WILL RECEIVE 2 TO 4 INCHES OF RAIN WITH ISOLATED HIGHER TOTALS. THE
GROUND REMAINS RATHER WET FROM PREVIOUS RAINFALL AND THIS WILL LEAD
TO RUNOFF PROBLEMS. IN ADDITION...MANY AREA RIVERS ARE IN FLOOD OR
VERY CLOSE AND ADDITIONAL RAINFALL WILL ONLY CREATE ADDITIONAL
PROBLEMS. A FLASH FLOOD WATCH REMAINS IN EFFECT THROUGH FRIDAY
MORNING.

THE SFC LOW AND ASSOCIATED FRONTAL BOUNDARY WILL MOVE EAST OF THE
AREA FRIDAY MORNING WITH THE RAIN ENDING FROM WEST TO EAST. WRAP
AROUND LOW CLOUDS WILL CONTINUE THROUGH FRIDAY AFTERNOON/EVENING AS
THE UPPER SHORTWAVE MOVES ACROSS THE TENNESSEE VALLEY. MAX TEMPS ON
FRIDAY WILL RANGE FROM THE UPPER 50S OVER THE NORTHWESTERN ZONES TO
THE MID 60S COASTAL AND EASTERN ZONES...COOLING TO THE MID/UPPER 50S
ON SATURDAY. FRIDAY NIGHT LOW TEMPS EXPECTED TO BE IN THE UPPER 30S
INTERIOR AND LOW/MID 40S CLOSER TO THE COAST. /13

.LONG TERM...(SUNDAY THROUGH WEDNESDAY)...DRY AND COOL CONDITIONS
EXPECTED SUNDAY INTO MONDAY AS HIGH PRESSURE BUILDS ACROSS THE
REGION. THE NEXT CHANCE OF RAIN IS EXPECTED MONDAY NIGHT INTO
TUESDAY AS ANOTHER LOW PRESSURE SYSTEM AND ASSOCIATED FRONTAL
BOUNDARY MOVES EASTWARD ACROSS THE AREA. DAYTIME HIGHS MONDAY AND
TUESDAY WILL BE AROUND THE NORMS OF LOW/MID 60S ACROSS THE REGION IN
ADVANCE OF THIS SYSTEM...WITH OVERNIGHT LOWS ON MONDAY NIGHT SEVERAL
DEGREES ABOVE NORMAL. COOLER AND DRY ONCE AGAIN ON WEDNESDAY AS HIGH
PRESSURE ONCE AGAIN BUILDS IN FROM THE NORTH. /13

&&

.AVIATION...(06Z ISSUANCE)...IFR CONDITIONS EXPECTED TO LAST INTO
THE MORNING HOURS ...WITH COASTAL AREAS AFFECTED BY A LINT OF TSRA
MOVING OVER THE COASTAL AREAS...SOUTH OF I-10. SOME LIFTING OF CIGS
FRIDAY AS RAIN ENDS...BUT POST FRONTAL DROP IN CIGS EXPECTED FRIDAY
NIGHT.

/16

&&

.MARINE...AN AREA OF LOW PRESSURE OVER THE NORTH CENTRAL GULF OF
MEXICO WILL MOVE NORTHEAST TONIGHT...REACHING THE WESTERN FLORIDA
PANHANDLE BY FRIDAY MORNING. STRONG EASTERLY WINDS OF 20 TO 25 KNOTS
WILL TURN TO THE SOUTH AND INCREASE TO 25 TO 30 KNOTS...ALONG WITH
OCCASIONAL GUSTS ABOVE GALE FORCE. OFFSHORE WAVE HEIGHTS WILL BUILD
AS HIGH AS 10 TO 12 FEET BY LATE TONIGHT. BAYS AND COASTAL WATERWAYS
WILL BE ROUGH TO VERY ROUGH. TIDES 1 TO 2 FEET ABOVE PREDICATED
LEVELS WILL CONTINUE THROUGH TONIGHT. THE STRONG WINDS WILL THEN
SHIFT TO THE WEST AND NORTHWEST ON FRIDAY AS A COLD FRONT PASSES
THROUGH THE AREA. OFFSHORE CONDITIONS WILL GRADUALLY IMPROVE OVER
THE WEEKEND AS THE LOW PRESSURE MOVES NORTHEAST OF THE
AREA...FOLLOWED BY DIMINISHING WINDS AND SUBSIDING SEAS. /22

&&

.PRELIMINARY POINT TEMPS/POPS...
MOBILE      51  60  40  57 / 100  40  05  05
PENSACOLA   56  62  41  56 / 100  60  10  05
DESTIN      58  62  46  56 / 100  80  10  05
EVERGREEN   53  59  39  52 / 100  60  10  05
WAYNESBORO  47  56  38  52 / 100  40  05  05
CAMDEN      49  55  39  51 / 100  50  05  05
CRESTVIEW   55  62  41  55 / 100  80  10  05

&&

.MOB WATCHES/WARNINGS/ADVISORIES...
AL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     BUTLER...CHOCTAW...CLARKE...CONECUH...COVINGTON...
     CRENSHAW...ESCAMBIA...LOWER BALDWIN...LOWER MOBILE...
     MONROE...UPPER BALDWIN...UPPER MOBILE...WASHINGTON...AND
     WILCOX.

     HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     LOWER BALDWIN...AND LOWER MOBILE.

FL...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...COASTAL SANTA ROSA...
     INLAND ESCAMBIA...INLAND OKALOOSA...AND INLAND SANTA ROSA.

     HIGH SURF ADVISORY UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     COASTAL ESCAMBIA...COASTAL OKALOOSA...AND COASTAL SANTA
     ROSA.

MS...FLASH FLOOD WATCH UNTIL 10 AM FRIDAY FOR THE FOLLOWING ZONES:
     GEORGE...GREENE...PERRY...STONE...AND WAYNE.

GM...SMALL CRAFT ADVISORY UNTIL 9 AM SATURDAY FOR THE FOLLOWING
     ZONES: COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20
     NM...COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT
     20 NM...AND MOBILE BAY.

     SMALL CRAFT ADVISORY UNTIL 3 PM SATURDAY FOR THE FOLLOWING
     ZONES: WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60
     NM...AND WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20
     TO 60 NM.

&&
Hazardous weather outlook, Feb 4, 4:08 PM CST, 9 hours 39 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MOBILE AL
408 PM CST THU FEB 4 2010

ALZ051>064-FLZ001>006-GMZ630-650-655-670-675-MSZ067-075-076-078-
079-052215-
CHOCTAW-WASHINGTON-CLARKE-WILCOX-MONROE-CONECUH-BUTLER-CRENSHAW-
ESCAMBIA-COVINGTON-UPPER MOBILE-UPPER BALDWIN-LOWER MOBILE-
LOWER BALDWIN-INLAND ESCAMBIA-COASTAL ESCAMBIA-INLAND SANTA ROSA-
COASTAL SANTA ROSA-INLAND OKALOOSA-COASTAL OKALOOSA-MOBILE BAY-
COASTAL WATERS FROM PENSACOLA FL TO PASCAGOULA MS OUT 20 NM-
COASTAL WATERS FROM DESTIN TO PENSACOLA FL OUT 20 NM-
WATERS FROM PENSACOLA FL TO PASCAGOULA MS FROM 20 TO 60 NM-
WATERS FROM DESTIN TO PENSACOLA FL FROM 20 TO 60 NM-WAYNE-PERRY-
GREENE-STONE-GEORGE-
408 PM CST THU FEB 4 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL
ALABAMA...SOUTHWEST ALABAMA...THE COASTAL WATERS OF ALABAMA AND
NORTHWEST FLORIDA...NORTHWEST FLORIDA AND SOUTHEAST MISSISSIPPI.

.DAY ONE...TONIGHT....
A SURFACE LOW APPROACHING FROM THE SOUTHWEST WILL BRING LOCALLY
HEAVY RAINFALL AND SATURATED LOCAL SOIL CONDITIONS. THIS WILL PRESENT
A FLOODING RISK TONIGHT. YOUR LOCAL NATIONAL WEATHER SERVICE OFFICE
IN MOBILE HAS THEREFORE ISSUED A FLASH FLOOD WATCH VALID THROUGH
FRIDAY MORNING. WIDESPREAD HEAVY RAINFALL 2 TO 4 INCHES IS LIKELY IN
THE WATCH AREA WITH LOCALLY HIGHER RAINFALL 5 TO 6 INCHES POSSIBLE.
HEAVY SHOWERS AND THUNDERSTORMS COULD MOVE REPEATEDLY OVER THE SAME
LOCATIONS...BRINGING EVEN HIGHER RAINFALL. STAY TUNED FOR FURTHER
UPDATES...STATEMENTS AND WARNINGS THROUGH TONIGHT DUE TO THIS HEAVY
RAINFALL SITUATION.

A STRONG EASTERLY WIND WILL BECOME SOUTHEAST THEN SOUTH EARLY
TONIGHT AND WEST TO NORTHWEST OVERNIGHT...BRIGING HIGH SURF AND
HAZARDOUS CONDITIONS FOR SMALL CRAFT THROUGH TONIGHT. A HIGH SURF
ADVISORY AND SMALL CRAFT ADVISORY ARE NOW  IN EFFECT.

AREA RIVERS REMAIN AT OR NEAR FLOOD STAGE TO JUST ABOVE FLOOD STAGE.
PLEASE REFER TO THE LATEST RIVER FORECASTS FOR INFORMATION ON AREA
RIVERS THAT ARE AT RISK TO FLOODING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH THURSDAY

HEAVY RAINFALL WILL AFFECT THE FORECAST AREA EARLY FRIDAY EAST OF
THE I-65 CORRIDOR. THERE IS A RISK OF AREA OR FLASH FLOODING. STAY
TUNED FOR ADDITIONAL STATEMENTS AND WARNINGS THROUGH SATURDAY
MORNING.

ADDITIONAL HEAVY RAINFALL WILL LIKELY FORCE RIVERS IN SOUTHEAST
MISSISSIPPI...SOUTHWEST ALABAMA AND THE WESTERN FLORIDA PANHANDLE
ABOVE FLOOD STAGE THROUGH THE WEEKEND. PLEASE REFER TO THE LATEST
RIVER FORECASTS FOR INFORMATION ON AREA RIVERS THAT REMAIN IN OR
NEAR FLOOD STAGE.

A STRONG OFFSHORE FLOW BEHIND A COLD FRONT WILL BRING HAZARDOUS
CONDITIONS FOR SMALL CRAFT OVER THE NEAR SHORE WATERS OUT TO 20 NM
SATURDAY MORNING...AND THE OFFSHORE WATERS OUT TO 60 NM THROUGH
SATURDAY AFTERNOON.

.SPOTTER INFORMATION STATEMENT...

ACTIVATION OF EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS MAY
BE REQUIRED THROUGH FRIDAY MORNING.

In the hours before

Special weather statement, Feb 4, 8:04 PM CST, 5 hours 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
804 PM CST THU FEB 4 2010

ALZ061-062-MSZ076-079-050300-
UPPER MOBILE-GEORGE-GREENE-UPPER BALDWIN-
804 PM CST THU FEB 4 2010

...A STRONG THUNDERSTORM WILL AFFECT GEORGE...GREENE...BALDWIN AND
MOBILE COUNTIES...

AT 801 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR AGRICOLA...MOVING EAST AT 20 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
SHIPMAN...SHIPMAN...MOFFET...MOFFET AND WILMER THROUGH 900 PM CST.

THE PRIMARY THREAT FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.

AN ADDITIONAL ONE TO TWO INCHES OF RAIN WITH THIS THUNDERSTORM WILL
EXACERBATE ANY FLOODING ALREADY OCCURRING OVER THE WARNED AREA.
PERSONS ARE URGED TO REMAIN ALERT TO RAPIDLY RISING WATERS. DRIVER
SHOULD AVOID DRIVING OVER AREAS WHERE WATER COVERS THE ROAD. THE
WATER MAY BE TOO DEEP TO CROSS SAFELY.
Special weather statement, Feb 4, 10:52 PM CST, 2 hours 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MOBILE AL
1052 PM CST THU FEB 4 2010

ALZ064-FLZ002-050530-
LOWER BALDWIN-COASTAL ESCAMBIA-
INCLUDING THE CITIES OF...PENSACOLA...
1052 PM CST THU FEB 4 2010

...A STRONG THUNDERSTORM WILL AFFECT COASTAL BALDWIN AND ESCAMBIA
COUNTIES...

AT 1050 PM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 2 MILES NORTHEAST OF ROMAR BEACH...MOVING EAST AT
25 MPH.

THIS THUNDERSTORM WILL AFFECT AREAS IN AND AROUND...
JOHNSONS BEACH...LILLIAN...PENSACOLA NAVAL BASE AND WARRINGTON
THROUGH 1130 PM CST.

THE PRIMARY THREATS FROM THIS STORM ARE WIND GUSTS OF 35 TO 45 MPH.
WINDS THIS STRONG COULD DOWN SMALL TREE LIMBS OR BRANCHES AND BLOW
AROUND UNSECURED SMALL OBJECTS. SEEK SHELTER IN A SAFE HOME OR
BUILDING UNTIL THE STORM HAS PASSED.  BRIEF HEAVY RAINFALL FROM THIS
STORM MAY ALSO RESULT IN PONDING OF WATER AROUND LOW LYING AND POOR
DRAINAGE AREAS. REMEMBER...DO NOT DRIVE YOUR VEHICLE INTO WATER
COVERED ROADWAYS. THE DEPTH MAY BE TOO GREAT TO ALLOW A SAFE
CROSSING.

The office that day

Everything else NWS Mobile, AL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 6:50 PM CSTFlash Flood WarningMOBChoctaw, Clarke, Washington115 min
Feb 4, 7:59 PM CSTSpecial Marine WarningMOB61 min
Feb 4, 8:07 PM CSTSpecial Marine WarningMOB113 min
Feb 4, 8:49 PM CSTAreal Flood AdvisoryMOBChoctaw, Clarke116 min
Feb 4, 9:08 PM CSTFlash Flood WarningMOBChoctaw, Mobile, Washington72 min
Feb 4, 9:41 PM CSTSpecial Marine WarningMOB2 hr
Feb 4, 11:20 PM CSTAreal Flood AdvisoryMOBBaldwin115 min
Feb 4, 11:53 PM CSTSpecial Marine WarningMOB112 min
Feb 5, 3:13 AM CSTSpecial Marine WarningMOB62 min
Feb 5, 8:22 AM CSTRiver Flood WarningMOBDallas, Monroe, Wilcox6 days
Feb 5, 8:22 AM CSTRiver Flood WarningMOBClarke, Monroe, Wilcox8 days
Feb 5, 9:48 AM CSTRiver Flood WarningMOBMobile16 hr
Feb 5, 12:36 AM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa114 min
Feb 5, 2:22 AM CSTAreal Flood AdvisoryMOBEscambia, Okaloosa, Santa Rosa113 min
Feb 5, 3:08 AM CSTFlash Flood WarningMOBOkaloosa112 min
Feb 4, 7:20 PM CSTFlash Flood WarningMOBGeorge, Greene, Perry, Stone, Wayne115 min
Feb 4, 9:02 PM CSTRiver Flood WarningMOBGeorge, Greene, Jackson9 days

Nearby

Special Marine Warnings in Alabama, 2010Every special marine warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.